Thunderstorm Wind, Hardeman
- When
- May 30, 3:26 AM CST
- Where
- Hardeman County, 3.42 mi W of Goodlett
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.344, -99.940
Goodlett (GOOD) Mesonet observation.
A few briefly severe clusters of thunderstorms moved across portions of the Texas Rolling Plains during the early morning of the 30th, producing reports of severe winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A few briefly severe clusters of thunderstorms moved across portions of the Texas Rolling Plains during the early morning of the 30th, producing reports of severe winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 30, 1:30 AM CST, 1 hour 56 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 230 AM CDT Thu May 30 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today and tonight) Issued at 220 AM CDT Thu May 30 2024 MCS season continues. Two different complexes of storms are organizing on radar and are set to move through our forecast area over the next several hours into the morning. The first originates with the storms currently over southwest Kansas, moving them through northwest Oklahoma between 3 and 7 am. These would be supported by a low level jet extending over the panhandles into western Kansas, eastern flank of the jet over northwest Oklahoma. These storms could be initially strong to marginally severe (damaging winds being the main threat), but should diminish quickly as they move east of the low level jet. The second round originates with the storms northeast of Lubbock and would pass southeast through western north Texas / southwest Oklahoma. Instability and moisture are more ample through this region, but the low level jet appears weaker. This environment would seem to be a bit more supportive of marginally severe storms (again, mainly a wind threat, with an additional concern for localized flooding with training storms). Daytime showers and storms will largely consist of the remnants of these two MCS's making their way eastward. Behind them, we should see a lull in activity until the next round starts over the panhandles late in the afternoon, though a few CAMs do produce some isolated to scattered convection in western Oklahoma this afternoon. Models are fairly consistent about bringing together storms off the dryline this afternoon into an MCS that will traverse our area this evening and overnight. Instability and low level shear (with upper level support of a shortwave) should be supportive of severe wind gusts with this complex. With the multiple rounds of storms, heavy rain will also be a concern. Day && .LONG TERM... (Friday through Wednesday) Issued at 220 AM CDT Thu May 30 2024 Models suggest that the MCS pattern will continue into the weekend, albeit with lower confidence (20-30% PoPs). These low rain chances continue into next week through the end of the forecast period under more or less zonal flow. Temperatures start to gradually increase this weekend into early next week as the upper ridge tries to nudge back into the area and daytime precipitation chances diminish. Day && .AVIATION... (06Z TAFS) Issued at 1012 PM CDT Wed May 29 2024 A complex of showers and thunderstorms are expected to move into northwestern Oklahoma early Thursday and continue through much of central and southern Oklahoma by afternoon. Gusty winds and hail are possible with some storms. More storms are expected during the evening in western Oklahoma. MVFR and IFR conditions are likely in storms. East to southeast winds are expected outside of thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 81 64 78 63 / 40 80 70 20 Hobart OK 84 63 81 63 / 40 80 60 30 Wichita Falls TX 83 65 81 66 / 50 70 60 20 Gage OK 84 59 81 59 / 50 80 30 30 Ponca City OK 81 64 76 61 / 40 80 70 20 Durant OK 82 67 81 67 / 50 70 90 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....14 AVIATION...09
Hazardous Weather Outlook National Weather Service Norman OK 304 AM CDT Thu May 30 2024 OKZ004>048-050>052-TXZ083>090-310815- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 304 AM CDT Thu May 30 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorm complexes will be making their way across northwest Oklahoma and southwest Oklahoma and western north Texas this morning. Damaging winds and heavy rain will be possible initially with these storms before they make their way eastward across the forecast area. Another thunderstorm complex is expected to form late this afternoon in the panhandles and will make its way east through Oklahoma and north Texas through the evening and overnight hours. Severe storms with damaging winds and heavy rain as the primary threats will be possible with this activity. .Flooding... Heavy rain will be a concern as we get repeated bouts of thunderstorms across the area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Additional thunderstorm chances are forecast through the weekend. Lower thunderstorm chances continue into next week. .Flooding... Bouts of heavy rainfall over the next several days may result in areas of flooding into the late week/weekend. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
329 AM CDT Thu May 30 2024
OKZ033>037-TXZ083>086-300915-
Harmon OK-Kiowa OK-Tillman OK-Greer OK-Jackson OK-Wichita TX-
Foard TX-Wilbarger TX-Hardeman TX-
329 AM CDT Thu May 30 2024
...A strong thunderstorm will impact portions of Jackson,
southwestern Kiowa, Tillman, Harmon, southeastern Greer, northwestern
Wichita, northern Foard, Wilbarger and Hardeman Counties through 415
AM CDT...
At 328 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Odell, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Altus, Vernon, Frederick, Mangum, Quanah, Hollis, Snyder, Tipton,
Blair, Chillicothe, Olustee, Eldorado, Mountain Park, Davidson,
Roosevelt, Manitou, Martha, Gould, Elmer, and Headrick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3424 10004 3424 10001 3423 10000 3488 10000
3492 9903 3441 9883 3398 9895 3402 10005
TIME...MOT...LOC 0828Z 255DEG 30KT 3436 9953
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MADThe Altus AFB radar (KFDR), 88 km away, was scanning. The volume nearest the first event began at 09:27 UTC.
2 thunderstorm wind. Local standard time, as filed.
Goodlett (GOOD) Mesonet observation.
Relayed by 911 call center.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, May 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1184634, 1184633.